Alert archive / Illinois / Flash Flood Warnings in 2012

Flash Flood Warning 17, NWS Chicago, IL

August 26, 2012Cook County, Illinois

NWS Chicago, IL issued this flash flood warning at Aug 26, 2012, 7:42 PM CDT for Cook County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2012, 7:42 PM CDT (00:42 UTC)
Expired
Aug 27, 2012, 1:30 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Cook County, IL

The radar

The Chicago radar (KLOT), 44 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:45 PM CDTFLASH FLOODChicago, ILCITY OF CHICAGO REPORTS RAPID FILLING OF UNDERPASSES AND RAMPS. CLOSING OAK STREET AT LAKE SHORE DRIVE.
Aug 26, 8:10 PM CDTHEAVY RAIN 3Ssw La Grange Park, ILTOTAL SO FAR. STILL RAINING HARD.
Aug 26, 8:30 PM CDTFLASH FLOODCicero, ILMULTIPLE VIADUCTS CLOSED DUE TO FLOODING FROM RAIN. TIME ESTIMATED PER RADAR.
Aug 26, 8:55 PM CDTHEAVY RAIN 1.923 Sw Midway Airport, IL
Aug 26, 9:10 PM CDTHEAVY RAIN 3.641 Sw Oak Park, ILTOTAL SO FAR.
Aug 26, 9:31 PM CDTHEAVY RAIN 3.71Riverside, ILSTORM TOTAL.
Aug 27, 12:12 AM CDTFLOODSummit, ILREPORTS OF SEVERAL SIDE STREETS WITH WATER UP TO THE CAR BUMPERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WGUS53 KLOT 270042
FFWLOT
ILC031-270630-
/O.NEW.KLOT.FF.W.0017.120827T0042Z-120827T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 130 AM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF    
  RAIN HAS FALLEN ACROSS THE WARNED AREA OVER THE PAST HOUR. BECAUSE 
  HEAVY RAIN CONTINUES TO MOVE ACROSS THE CITY OF CHICAGO FROM THE   
  WEST...IT IS ANTICIPATED THAT HEAVY RAINFALL WILL CONTINUE FOR THE 
  NEXT FEW HOURS. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES 
  ARE POSSIBLE ACROSS PORTIONS OF THE WARNED AREA THROUGH 10 PM THIS 
  EVENING.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BERWYN...BROOKFIELD...CHICAGO...CICERO...FOREST PARK...FRANKLIN
  PARK...JUSTICE...LA GRANGE...LINCOLN PARK...LYONS...MAYWOOD...
  MIDWAY AIRPORT...MONTROSE HARBOR...NAVY PIER AND NORTHERLY ISLAND.


OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...SOLDIER FIELD...
MUSEUM CAMPUS...MCCORMICK PLACE AND NORTHERLY ISLAND...THE LOOP...
TOYOTA PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4169 8790 4195 8792 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4187 8760
      4184 8760 4180 8757 4179 8757

$$

BIRK
4 follow-up statements
485 
WGUS73 KLOT 270213
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 PM CDT SUN AUG 26 2012

ILC031-270630-
/O.CON.KLOT.FF.W.0017.000000T0000Z-120827T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
913 PM CDT SUN AUG 26 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY
UNTIL 130 AM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. SEVERAL REPORTS OF BETWEEN 2 TO JUST OVER 3 INCHES OF RAIN 
HAVE BEEN REPORTED ACROSS CENTRAL PORTIONS OF COOK COUNTY. THIS HAS 
LED TO THE FLOODING OF UNDERPASSES IN THE CITY OF CHICAGO. THE HEAVY 
RAINFALL IS EXPECTED TO TAPPER OFF SHORTLY AFTER 10 PM THIS EVENING. 
HOWEVER...UP TO ANOTHER INCH OF RAIN IS POSSIBLE BEFORE THE RAIN 
ENDS. RUNOFF FROM THIS ACTIVITY WILL CONTINUE TO LEAD TO FLOODING 
ISSUES FOR THE NEXT FEW HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BERWYN...BROOKFIELD...CHICAGO...CICERO...FOREST PARK...FRANKLIN
PARK...JUSTICE...LA GRANGE...LINCOLN PARK...LYONS...MAYWOOD...MIDWAY
AIRPORT...MONTROSE HARBOR...NAVY PIER AND NORTHERLY ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

&&

LAT...LON 4169 8790 4195 8792 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4187 8760
      4184 8760 4180 8757 4179 8757

$$

BIRK
816 
WGUS73 KLOT 270334
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1034 PM CDT SUN AUG 26 2012

ILC031-270630-
/O.CON.KLOT.FF.W.0017.000000T0000Z-120827T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
1034 PM CDT SUN AUG 26 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY
UNTIL 130 AM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING LIGHT TO MODERATE RAINFALL ACROSS THE WARNED 
AREA. BETWEEN 2 TO JUST OVER 3 INCHES OF RAIN HAVE BEEN REPORTED 
ACROSS CENTRAL PORTIONS OF COOK COUNTY FROM THE HEAVY RAINFALL THIS 
EVENING. THIS HAS LED TO THE FLOODING OF UNDERPASSES IN THE CITY OF 
CHICAGO. ALTHOUGH THE HEAVY RAINFALL THREAT IS ENDING ACROSS THE 
WARNED AREA...LIGHT TO MODERATE RAIN SHOWERS WILL CONTINUE FOR THE 
NEXT COUPLE OF HOURS. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A 
HALF INCH ARE POSSIBLE BEFORE THE SHOWERS EXIT THE AREA. RUNOFF FROM 
THIS ACTIVITY WILL CONTINUE TO LEAD TO FLOODING ISSUES FOR THE NEXT 
FEW HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BERWYN...BROOKFIELD...CHICAGO...CICERO...FOREST PARK...FRANKLIN
PARK...JUSTICE...LA GRANGE...LINCOLN PARK...LYONS...MAYWOOD...MIDWAY
AIRPORT...MONTROSE HARBOR...NAVY PIER AND NORTHERLY ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

&&

LAT...LON 4169 8790 4195 8792 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4187 8760
      4184 8760 4180 8757 4179 8757

$$
BIRK
450 
WGUS73 KLOT 270503
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT MON AUG 27 2012

ILC031-270630-
/O.CON.KLOT.FF.W.0017.000000T0000Z-120827T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
1203 AM CDT MON AUG 27 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY
UNTIL 130 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SHOWERS WERE ENDING ACROSS THE WARNED AREA. RAINFALL 
AMOUNTS OF 2 TO 3.5 INCHES WERE COMMON ACROSS MUCH OF THE WARNED 
AREA ON SUNDAY EVENING. RUNOFF FROM THIS ACTIVITY HAS CAUSED SOME 
FLOODING OF LOW LYING AREAS. HOWEVER...CONDITIONS SHOULD CONTINUE TO 
IMPROVE OVER THE NEXT COUPLE OF HOURS AS THE RUNOFF FROM SUNDAY 
EVENINGS ACTIVITY CONTINUES TO ABATE.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BERWYN...
BROOKFIELD...CHICAGO...CICERO...FOREST PARK...FRANKLIN PARK...
JUSTICE...LA GRANGE...LINCOLN PARK...LYONS...MAYWOOD...MIDWAY
AIRPORT...MONTROSE HARBOR...NAVY PIER AND NORTHERLY ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

&&

LAT...LON 4169 8790 4195 8792 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4187 8760
      4184 8760 4180 8757 4179 8757

$$

BIRK
911 
WGUS73 KLOT 270628
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
128 AM CDT MON AUG 27 2012

ILC031-270640-
/O.EXP.KLOT.FF.W.0017.000000T0000Z-120827T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
128 AM CDT MON AUG 27 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL COOK COUNTY
WILL BE ALLOWED TO EXPIRE AT 130 AM CDT...

THROUGH REPORTS FROM LAW ENFORCEMENT...THE NATIONAL WEATHER SERVICE 
HAS DETERMINED THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER 
CENTRAL COOK COUNTY. MOST OF THE STREAMS AND CREEKS IN THE WARNED 
AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD 
THREAT. THERE MAY REMAIN WATER COVERING ROADWAYS IN A FEW LOCATIONS. 
WATER COVERED ROADWAYS AT NIGHT CAN BE EXTREMELY DANGEROUS. NEVER 
CROSS A FLOODED ROADWAY. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 4169 8790 4195 8792 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4187 8760
      4184 8760 4180 8757 4179 8757

$$

MTF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:49 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 26, 5:49 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT SUN AUG 26 2012

.DISCUSSION...
228 PM CDT

MAIN FORECAST CONCERNS ARE WITH RAINFALL TRENDS TONIGHT INTO
MONDAY...AND THEN A PERIOD OF DRY WEATHER THROUGH MID-WEEK BEFORE
REMNANTS OF TROPICAL SYSTEM ISAAC FLIRT WITH THE MIDWEST AND OHIO
VALLEY LATER IN THE WEEK.

EARLY AFTERNOON REGIONAL RADAR MOSAIC DEPICTS AN AREA OF FAIRLY
HEALTHY RAINFALL OCCURRING FROM SOUTHEAST IOWA INTO NORTHWEST AND
NORTH CENTRAL IL...AND ACROSS PARTS OF SOUTHEAST WI. THIS AREA OF
PRECIPITATION IS IN ASSOCIATION WITH AN ELONGATED POSITIVE-TILT
UPPER TROUGH OVER THE MIDWEST...WITH A FAIRLY WELL-PRONOUNCED
MID-LEVEL CIRCULATION NOTED OVER SOUTHEAST IA AND A SURFACE LOW
PRESSURE WAVE ALONG THE IA/MO BORDER. 12Z SOUNDINGS FROM NEARBY AND
UPSTREAM LOCATIONS INCLUDING DVN/ILX...TOP AND SGF INDICATE PRESENCE
OF A FAIRLY DEEP MOISTURE PLUME WITH PRECIPITABLE WATER VALUES NEAR
2.0 INCHES. WHILE RAINFALL HAS BEEN SOMEWHAT PATCHY ACROSS THE CWA
THROUGH THE MORNING...STEADIER AND LOCALLY HEAVY RAINFALL ACROSS
EASTERN IA AND NORTHWEST IL SHOULD SPREAD ACROSS ESPECIALLY THE
ILLINOIS PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING AS THE
MID-LEVEL CIRCULATION PROPAGATES TO THE EAST-NORTHEAST. GUIDANCE
CONTINUES TO PRODUCE BETWEEN ROUGHLY 0.80 AND GREATER THAN 2.00
INCHES OF QPF WITH THE HEAVIER RAINFALL LATE THIS AFTERNOON THROUGH
THIS EVENING ACROSS PARTS OF NORTHERN IL...AND GIVEN IMPRESSIVE
RAINFALL RATES IN SOME OF THE HEAVIER SHOWERS SO FAR THIS MORNING
AND SOME REPORTS OF 2+ INCHES OF RAINFALL FROM SOUTHERN/SOUTHEASTERN
IA...EXPECT THAT SOME LOCAL AREAS WITHIN CWA WILL SEE SOME
IMPRESSIVE RAIN AMOUNTS. WHILE VERY LITTLE CLOUD-GROUND LIGHTNING
HAS BEEN DETECTED WITH THIS ACTIVITY...SOLID FORCING...LOCATION OF
CWA WITHIN RIGHT ENTRANCE REGION OF UPPER JET STREAK TRANSLATING
ACROSS ONTARIO/NORTHERN GREAT LAKES...AND  FORECAST SOUNDINGS WHICH
INDICATE DEEP MOIST-ADIABATIC LAPSE RATES SHOULD SUPPORT AT LEAST
OCCASIONAL EMBEDDED THUNDERSTORMS ACROSS THE AREA...FURTHER
ENHANCING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL.

MID-LEVEL TROUGH AXIS AND SURFACE LOW PRESSURE WAVE ARE PROGGED TO
BE MOVING OUT OF NORTHEAST IL/FAR NORTHWEST INDIANA EARLY MONDAY
MORNING...WITH SURFACE COLD FRONT PUSHING ACROSS THE SOUTHEASTERN
COUNTIES OF THE CWA THROUGH MID-MORNING OR SO. SHARP DRYING IN
MID/UPPER LEVELS NOTED IN FORECAST SOUNDINGS ACROSS THE NORTHWEST
PARTS OF THE CWA BY SUNRISE...THOUGH WOULD SUSPECT SOME LINGERING
LOW CLOUD COVER. RELATIVELY LIGHT SFC WINDS AND VERY MOIST GROUND
CONDITIONS WILL LIKELY SUPPORT SOME FOG DEVELOPMENT EARLY MONDAY
MORNING...POSSIBLY BECOMING LOCALLY DENSE IF LOW CLOUDS CLEAR.
OTHERWISE...SHOULD SEE CLEARING FROM THE NORTHWEST THROUGH THE
MORNING HOURS AS THE SYSTEM PULLS AWAY TO THE EAST AND SURFACE HIGH
PRESSURE DEVELOPS ACROSS THE UPPER MIDWEST. NO REAL PUSH OF COOLER
AIR BEHIND THE FRONT...WITH TEMPS IN THE MID-UPPER 80S ANTICIPATED.
DRIER LOW LEVEL AIR AND LIGHT WINDS ASSOCIATED WITH APPROACHING SFC
HIGH PRESSURE RIDGE SHOULD SET UP COOLER CONDITIONS MONDAY NIGHT
HOWEVER...WITH LOWS IN THE 50S LIKELY AWAY FROM CHICAGO/LAKE
MICHIGAN.

DRY/MILD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MID-WEEK
PERIOD AS UPPER RIDGE BUILDS ACROSS THE ROCKIES/HIGH PLAINS AND
TROUGH LINGERS OVER THE EAST COAST. THIS MAINTAINS SURFACE HIGH
PRESSURE OVER THE GREAT LAKES REGION THROUGH WEDNESDAY. ATTENTION
TURNS SOUTH TOWARD ISAAC...WHICH GUIDANCE AND NHC FORECASTS BRING TO
THE GULF COAST WEDNESDAY MORNING. AFTER LANDFALL...VARIOUS MODELS
AND ENSEMBLES CONTINUE TO SHOW CONSIDERABLE SPREAD AND LESS THAN
AVERAGE CONFIDENCE IN WHERE ISAAC WILL TRACK. WHILE GFS AND SOME
GEFS MEMBERS TAKE REMNANTS FARTHER WEST/NORTH...AT THIS POINT HAVE
PUT MORE WEIGHT BEHIND ENSEMBLE MEANS AND 00/12Z ECMWF SOLUTIONS
WHICH BRING ISAAC NORTH INTO THE LOWER OH VALLEY FRIDAY...THEN
NORTHEAST THROUGH THE OH VALLEY THROUGH SATURDAY. THIS MAINTAINS
DRY/WARM CONDITIONS ACROSS THE CWA THURSDAY/FRIDAY IN REGION OF
UPPER RIDGE/ENHANCED SUBSIDENCE NORTH OF REMNANTS OF ISAAC...THEN
BRINGS A CHANCE OF PRECIP MAINLY ACROSS SOUTHERN HALF OF CWA FRIDAY
NIGHT/SATURDAY AS THE SYSTEM MOVES UP THE OHIO VALLEY. BASED ON THIS
SCENARIO HAVE MAINTAINED WARMER TEMPS FROM PREVIOUS FORECAST
THURSDAY AND FRIDAY...WHICH ARE A LITTLE WARMER THAN THE WARMEST
GEFS ENSEMBLE MOS NUMBERS.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* BRIEF BREAK IN -SHRA AND RA BEFORE LARGE AREA OF -RA WITH
  EMBEDDED HEAVIER CELLS MOVING IN FROM THE SW WITH HEAVIER RA
  ARRIVING AROUND 00Z.

* VARYING VISIBILITY AND CEILING..WITH MVFR PREVAILING DURING
  HEAVIER RA/SHRA.
* ISOLATED TS THROUGH MID EVENING.

* CEILINGS TRENDING DOWN TO PREVAILING IFR BY MID EVE AND
  REMAINING THROUGH OVERNIGHT...AND VISIBILITIES DURING OVERNIGHT.

TRS

//DISCUSSION...UPDATED 18Z...

WEAK LOW PRESSURE OVER SOUTH-CENTRAL IOWA WILL DRIFT SLOWLY EAST
NORTHEAST TO NORTHERN IL THIS EVENING. A SURGE OF VERY TROPICAL
AIR AHEAD OF THE LOW HAS GENERATED WIDESPREAD RAIN WITH SCATTERED
HEAVIER SHOWERS ACROSS THE AREA...WITH THE HEAVIER SHOWERS
OCCASIONALLY DROPPING VISIBILITY TO IFR LEVELS FOR BRIEF PERIODS.
AS THE MOISTURE CONTINUES TO STREAM INTO THE REGION...CEILINGS
WILL LOWER TO PREVAILING LOWER END MVFR THIS AFTERNOON. WHILE
THERE WILL STILL BE A CHANCE FOR ISOLATED/EMBEDDED THUNDERSTORMS
THIS AFTERNOON...THE LIKELIHOOD OF ANY THUNDERSTORMS TO DIRECTLY
IMPACT THE TERMINALS IS SMALL.

AS THE SFC LOW MOVES OVER NRN IL BY EARLY THIS EVENING...EXPECT
CEILINGS TO CONTINUE TO LOWER...BECOMING PREVAILING IFR.
ALSO...WITH NO SIGNIFICANT PUSH OF COOLER AIR BEHIND THE COLD
FRONT CROSSING THE REGION...DO NOT ANTICIPATE ANY IMPROVEMENT
OVERNIGHT...AND IT IS MORE LIKELY THAT CIGS MAY EVEN DROP EVEN
LOWER...SO HAVE ADDED A TEMPO GROUP FOR 400FT CIGS FOR THE EARLY
MORNING HOURS. SIGNIFICANT IMPROVEMENT IS NOT EXPECTED UNTIL LATER
TOMORROW MORNING WHEN DRIER AIR FINALLY WORKS INTO THE
AREA...BRINGING CLEARING SKIES WITH LIGHT NWLY WINDS FOR TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MODERATE CONFIDENCE IN TIMING OF HEAVIER SHRA/RA THROUGH LATE
  EVENING.

* HIGH CONFIDENCE OF ISOLATED EMBEDDED TS TIL MID EVENING...WITH
  LOW THREAT OF DIRECTLY IMPACTING TERMINAL.

* LOW TO MODERATE CONFIDENCE ON SPECIFIC CIGS/VSBYS TRENDS FOR
  EVENING.

* MODERATE TO HIGH CONFIDENCE IN TREND OF DETERIORATION DOWN TO
  PREVAILING IFR DURING THE EVENING AND OVERNIGHT.

* LOW TO MODERATE CONFIDENCE ON SPECIFIC TIMING OF IFR TONIGHT.

* HIGH CONFIDENCE IN WINDS.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT THROUGH FRIDAY...VFR. WX NIL.

SATURDAY...VFR. SLIGHT CHANCE TSRA.

ALLSOPP

&&

.MARINE...
236 PM CDT

LOW PRESSURE IS APPROACHING HUDSON BAY THIS AFTERNOON WITH A
SECONDARY AREA OF LOW PRESSURE OVER NORTHERN MISSOURI AND SOUTHERN
IOWA. THIS SECOND LOW WILL MOVE EAST PASSING SOUTH OF LAKE MICHIGAN
TONIGHT...WHILE A FRONTAL BOUNDARY BETWEEN THE TWO LOWS WILL SWEEP
ACROSS LAKE MICHIGAN TURNING WINDS TO THE WEST...THEN NORTHWEST.
MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS
THE UPPER MIDWEST INTO THE WESTERN GREAT LAKES REGION ALLOWING
NORTHERLY WINDS TO DIMINISH. THE HIGH WILL SETTLE TO THE EAST
OVER THE UPPER OHIO VALLEY THURSDAY INTO FRIDAY WHILE ANOTHER AREA
OF LOW PRESSURE MOVES ACROSS THE CANADIAN PRAIRIES. SOUTH TO
SOUTHWESTERLY WINDS WILL FRESHEN UP... PARTICULARLY OVER THE
NORTHERN HALF OF THE LAKE WHERE WINDS OF 20 TO 25 KT ARE
POSSIBLE.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 26, 3:50 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT SUN AUG 26 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
350 PM CDT SUN AUG 26 2012 /450 PM EDT SUN AUG 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...WHICH WILL PRODUCE:
   LOCALLY HEAVY RAINFALL.
   OCCASIONAL CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  A LARGE AREA OF RAIN AND SCATTERED EMBEDDED THUNDERSTORMS OVER
  PORTIONS OF WESTERN AND NORTHERN ILLINOIS THIS AFTERNOON WILL
  CONTINUE TO SPREAD TO THE EAST NORTHEAST THIS EVENING ACROSS THE
  REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.

  DISCUSSION:

  RAIN AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH AN AREA OF LOW
  PRESSURE AND A COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING.
  ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...THOUGH OCCASIONAL
  HEAVY SHOWERS EVEN WITHOUT THUNDER WILL BRING LOCALLY HEAVY RAIN OF
  AN INCH OR MORE TO SOME PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST
  INDIANA. THE HEAVIEST RAIN WILL BE ACROSS NORTHERN ILLINOIS DURING
  THE LATE AFTERNOON HOURS...SHIFTING EAST ACROSS NORTHWEST INDIANA
  LATER THIS EVENING AND TONIGHT. THE LOW PRESSURE CENTER AND COLD
  FRONT WILL MOVE OUT OF THE AREA MONDAY MORNING...WITH RAIN ENDING
  FROM NORTHWEST TO SOUTHEAST EARLY IN THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF
THE INTERSTATE 80 CORRIDOR FRIDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-272100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
350 PM CDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING..

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
350 PM CDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER MAINLY SOUTHERN LAKE
MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE
MICHIGAN SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Special weather statement, Aug 26, 6:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
640 PM CDT SUN AUG 26 2012

ILZ012>014-020>022-270145-
KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-
INCLUDING THE CITIES OF...AURORA...WHEATON...CHICAGO...OSWEGO...
MORRIS...JOLIET
640 PM CDT SUN AUG 26 2012

...PERIODS OF HEAVY RAIN THIS EVENING...

A LARGE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS...HAVE
MOVED BACK ACROSS THE CHICAGO METRO AREA EARLY THIS EVENING. THESE
SHOWERS WILL CONTINUE THROUGH MUCH OF THE EVENING BEFORE THEY
BEGIN TO SHIFT SOUTHEAST OF THE AREA LATER TONIGHT. DUE TO THE
LARGE MOISTURE CONTENT IN THE ATMOSPHERE...THESE SHOWERS WILL BE
CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAINFALL ACROSS THE
AREA. THE HEAVIEST SHOWERS COULD DROP THE VISIBILITIES DOWN AROUND
A MILE AND RESULT IN RAINFALL AMOUNTS UP TO AROUND AN INCH PER
HOUR. THESE HEAVY RAINFALL AMOUNTS WILL LEAD TO PONDING ON AREA
ROADWAYS AND COULD ALSO RESULT IN SOME MINOR FLOODING IN LOW LYING
AREAS. IF TRAVEL IS PLANNED ACROSS THE AREA THIS EVENING...BE
PREPARED FOR RAPID CHANCES IN THE VISIBILITIES WITHIN THE HEAVIER
SHOWERS AND SLOW DOWN TO PREVENT HYDROPLANING.

KJB
Local storm report, Aug 26, 6:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       ESE PONTIAC             40.88N 88.64W
08/26/2012  M1.05 INCH       LIVINGSTON         IL   COCORAHS

            1.05 INCHES SINCE 7 AM WITH 0.42 OF THAT IN THE LAST 60
            MINUTES.

&&

BN
Local storm report, Aug 26, 7:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       3 SW NORTH AURORA       41.77N 88.37W
08/26/2012  M2.63 INCH       KANE               IL   TRAINED SPOTTER

            TOTAL SO FAR WITH 2.00 IN THE LAST 90 MINUTES.

&&

BN
Local storm report, Aug 26, 7:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       1 NW OTTAWA             41.36N 88.85W
08/26/2012  M1.18 INCH       LA SALLE           IL   COCORAHS

            TOTAL SO FAR.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:54 PM CDTFlash Flood WarningLOTCook, DuPage, Kane, Kendall, Will6 hr
Aug 26, 11:34 PM CDTRiver Flood AdvisoryLOTWill22 hr
Aug 27, 12:00 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more6 hr

Nearby

Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.